• question-icon

    Suggest treatment for heel pain

default
Posted on Thu, 20 Jul 2017 in General Health
Question: Hi Dr.Ditah,this is a subsequent question on my original complaint of right heel pain. My feet and legs swell terribly during the day and as long as I am up. I think it gets to a good 3+ pitting edema. Could this be the root cause of my right heel pain? I've been trying to keep my feet elevated above heart level more, to reduce the swelling. The pain has improved slightly when I first put my feet to the floor in the mornings.
doctor
Answered by Dr. Ivo Ditah 6 hours later
Brief Answer:
Upload an image of your feet to me for review!

Detailed Answer:
Hi and thanks for following up with me.

1. The swollen lower limbs are suggestive of venous insufficiency. This happens when the veins are unable to return blood normally to the heart resulting in pooling with edema as a natural consequence. To further confirm this, kindly upload an image for review.

2. Am so happy to learn that the pain at the bottom of your heal is getting better. This is truly good news. It is not caused by swelling limbs. However, excess weight is contributing to this as well as the swelling limbs.

I await the images from you before issuing conclusive statements on the swollen legs and the approach to address this. To upload an image, simply click on the link to upload a file and follow the instructions. If this proves difficult, please send the image by mail to YYYY@YYYY and request that the image should be uploaded to your query.

I do promise to get back to you with more insights and helpful recommendations as soon as the requested information gets here.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 1 hour later
I believe I have attached 2 photos. Thank you.Thank you for your attention to my complaints, Dr. xxxxx. I attached 2 photos of my feet, and I believe I had added some onto the original submission. Thank you, XXXXXXX
doctor
Answered by Dr. Ivo Ditah 10 hours later
Brief Answer:
I have received and reviewed both images!

Detailed Answer:
Hi,

I have received and reviewed both images. The pitting edema is very evident. This is caused by weakened veins that are unable to push blood back to the heart. Measures to address this include raising the legs and avoiding upright positions as you have been doing already. If this fails to fully address this symptom, I will suggest that you consider wearing elastic stockings to avoid pooling and facilitate blood return to the heart.

On diet approach, reduce salt intake as well as water intake. Remember, loosing weight through a combination of diet, regular exercise and an active lifestyle will be very beneficial to helping with the edema of your lower limbs.

I hope these help. Keep me posted with how well these measures are helping resolve the edema.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Venous insufficiency

doctor1 MD

My son is 25 years old and is a smoker. He has had now two episodes that his feet swell and it appears he has also fluid retention on his feet and...

doctor1 MD

My blood vessels are very small in caliber size - one M.D. over 30 years ago stated it may have to be related to my use of 0ne year daily use of...

doctor1 MD

Hi. I went on a cruise from Nov 27 to Dec 2 to Lebadee Haiti and Falmouth Jamaica. Since I got back I haven’t been feeling well. I have aches all...

doctor1 MD

Hello. About two months ago I began having swelling in my feet and ankles, but mostly in my left foot/ankle. No pain, no discoloration, can...

doctor1 MD

I have venous insufficiency in the left leg, I have had the RF about 10 years ago, and recently had the greater Staphenous vein removed. I have...

doctor1 MD

Hello Doctor, I m 63 old woman trying to lose weight ht:5 0.75 223 lbs I have several health issues: CAD of LAD @ 35 percent in 11/2009-no stents...

Get personalised answers from verified doctor in minutes across 80+ specialties

200 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2